Alert archive / Colorado / Freeze Warnings in 2017
Freeze Warning 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this freeze warning at Oct 8, 2017, 4:18 AM MDT for 16 counties in Colorado. It took effect at Oct 9, 2017, 12:00 AM MDT. It was in force for 34 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 8, 2017, 4:18 AM MDT (10:18 UTC)
- In effect from
- Oct 9, 2017, 12:00 AM MDT
- Expired
- Oct 10, 2017, 10:00 AM MDT
- In force
- 34 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 9, 5:00 AM MDT | SNOW 2 | 3 Wnw Arvada, CO | |
| Oct 9, 5:56 AM MDT | SNOW 2 | 2 Ssw Boulder, CO | |
| Oct 9, 6:21 AM MDT | SNOW 5 | Genesee, CO | ACCUMULATION OVER LAST 9 HOURS. |
| Oct 9, 6:30 AM MDT | SNOW 0 | Denver Intl Airport, CO | TRACE SNOW MEASURED. |
| Oct 9, 6:42 AM MDT | SNOW 1 | Lakewood, CO | |
| Oct 9, 6:45 AM MDT | SNOW 4 | Evergreen, CO | STORM TOTAL 4.5 INCHES. |
| Oct 9, 6:56 AM MDT | SNOW 2.8 | 3 N Roxborough Park, CO | |
| Oct 9, 7:00 AM MDT | SNOW 0 | Limon, CO | TRACE MEASURED. |
| Oct 9, 7:00 AM MDT | SNOW 0.2 | 6 Nw Greeley, CO | |
| Oct 9, 7:00 AM MDT | SNOW 0.3 | Akron, CO | |
| Oct 9, 7:00 AM MDT | SNOW 0.5 | 2 Sse Englewood, CO | |
| Oct 9, 7:00 AM MDT | SNOW 0.5 | 3 E Franktown, CO | |
| Oct 9, 7:00 AM MDT | SNOW 0.5 | 6 Nne Woodrow, CO | |
| Oct 9, 7:00 AM MDT | SNOW 0.9 | Hygiene, CO | |
| Oct 9, 7:00 AM MDT | SNOW 1 | 2 E Elizabeth, CO | |
| Oct 9, 7:00 AM MDT | SNOW 1 | 7 S Lyons, CO | |
| Oct 9, 7:00 AM MDT | SNOW 1 | Firestone, CO | |
| Oct 9, 7:00 AM MDT | SNOW 1.1 | 3 Sw Holyoke, CO | |
| Oct 9, 7:00 AM MDT | SNOW 1.5 | 7 S Aurora, CO | |
| Oct 9, 7:00 AM MDT | SNOW 1.5 | Crook, CO | |
| Oct 9, 7:00 AM MDT | SNOW 2 | 5 Nw Brighton, CO | |
| Oct 9, 7:00 AM MDT | SNOW 2 | E Aurora, CO | |
| Oct 9, 7:00 AM MDT | SNOW 2.8 | 1 Nnw Louisville, CO | |
| Oct 9, 7:00 AM MDT | SNOW 3 | Sterling, CO | |
| Oct 9, 7:00 AM MDT | SNOW 4.6 | Ese Estes Park, CO | |
| Oct 9, 7:00 AM MDT | SNOW 5 | 3 Sw Ward, CO | NIWOT SNOTEL |
| Oct 9, 7:00 AM MDT | SNOW 5.5 | 7 W Rustic, CO | |
| Oct 9, 7:00 AM MDT | HEAVY SNOW 6.2 | 4 Wnw Conifer, CO | |
| Oct 9, 7:00 AM MDT | HEAVY SNOW 8 | 7 Nw Red Feather Lakes, CO | BLACK MOUNTAIN SNOTEL. |
| Oct 9, 7:00 AM MDT | HEAVY SNOW 9.5 | 3 Wnw Pingree Park, CO | |
| Oct 9, 7:00 AM MDT | HEAVY SNOW 12 | 7 W Four Corners, CO | ROACH SNOTEL. |
| Oct 9, 7:07 AM MDT | SNOW 3 | 3 Ssw Boulder, CO | MEASURED AT THE NWS BOULDER OFFICE. |
| Oct 9, 7:15 AM MDT | SNOW 0.9 | Hereford, CO | |
| Oct 9, 7:15 AM MDT | SNOW 9.3 | 1 E Buckhorn Mountain, CO | |
| Oct 9, 7:16 AM MDT | SNOW 0.5 | Se Fort Collins, CO | |
| Oct 9, 7:16 AM MDT | SNOW 0.9 | 4 E Fort Collins, CO | |
| Oct 9, 7:17 AM MDT | SNOW 3 | 1 Nnw Federal Heights, CO | MEASURED OVER LAST 7 HOURS. |
| Oct 9, 7:17 AM MDT | SNOW 3.7 | 3 N Tiny Town, CO | STORM TOTAL. SLUSHY ROADS IN NORTH KEN-CARYL VALLEY. |
| Oct 9, 7:28 AM MDT | SNOW 1 | 1 Nw Longmont, CO | AT THE NWS CWSU |
| Oct 9, 7:30 AM MDT | SNOW 5 | 7 E Virginia Dale, CO | |
| Oct 9, 7:40 AM MDT | SNOW 5 | 4 Ene Nederland, CO | MEASURED OVER LAST 9 HOURS |
| Oct 9, 7:43 AM MDT | SNOW 1 | S Lafayette, CO | |
| Oct 9, 7:43 AM MDT | SNOW 2.8 | 3 Nne Eldorado Springs, CO | |
| Oct 9, 7:47 AM MDT | SNOW 0.5 | 2 S Sterling, CO | |
| Oct 9, 7:55 AM MDT | SNOW 2 | 1 W Mead, CO | LAST 9 HOURS |
| Oct 9, 7:55 AM MDT | SNOW 3 | Northglenn, CO | |
| Oct 9, 8:00 AM MDT | SNOW 5 | 3 Ene White Ranch Open, CO | |
| Oct 9, 8:00 AM MDT | HEAVY SNOW 7 | Genesee, CO | MEASURED OVER LAST 10 HOURS |
| Oct 9, 8:30 AM MDT | SNOW 4 | 2 Ssw Wheat Ridge, CO | |
| Oct 9, 8:55 AM MDT | HEAVY SNOW 6 | 2 S Tiny Town, CO | |
| Oct 9, 9:00 AM MDT | SNOW 3 | 5 Sse Aurora, CO | MEASURED OVER LAST 6 HOURS |
| Oct 9, 9:00 AM MDT | SNOW 3.8 | 3 Nne Northglenn, CO | |
| Oct 9, 9:00 AM MDT | SNOW 5 | 1 Sw Kittredge, CO | |
| Oct 9, 9:00 AM MDT | SNOW 5 | Nw Broomfield, CO | MEASURED OVER LAST 8 HOURS |
| Oct 9, 9:00 AM MDT | HEAVY SNOW 8 | Genesee, CO | MEASURED OVER LAST 11 HOURS |
| Oct 9, 9:15 AM MDT | SNOW 1 | 3 Ne Castle Rock, CO | |
| Oct 9, 9:30 AM MDT | SNOW 1.4 | 4 Nnw Marks Butte, CO | |
| Oct 9, 9:30 AM MDT | SNOW 5.8 | 1 Nnw Louisville, CO | |
| Oct 9, 9:30 AM MDT | HEAVY SNOW 6 | 1 Sse Bergen Park, CO | |
| Oct 9, 9:30 AM MDT | HEAVY SNOW 6.4 | Nw Broomfield, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 10.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4038 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
541 WWUS75 KBOU 081018 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 418 AM MDT Sun Oct 8 2017 COZ038>051-082300- /O.NEW.KBOU.FZ.W.0003.171009T0600Z-171010T1600Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 418 AM MDT Sun Oct 8 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT TUESDAY... The National Weather Service in Denver has issued a Freeze Warning, which is in effect from midnight tonight to 10 AM MDT Tuesday. * TEMPERATURE...Lows tonight will be near or just below freezing. Low temperatures Monday night will drop into the mid 20s most areas. * IMPACTS...Sensitive vegetation may be damaged by snow and the near freezing temperatures tonight. A hard freeze Monday night will be a killing freeze to most vegetation. Outdoor sprinkler systems should be drained today to prevent damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
6 follow-up statements
125 WWUS75 KBOU 081737 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 1137 AM MDT Sun Oct 8 2017 COZ038>051-090300- /O.CON.KBOU.FZ.W.0003.171009T0600Z-171010T1600Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Fort Collins, Hereford, Loveland, Nunn, Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 1137 AM MDT Sun Oct 8 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT TUESDAY... * TEMPERATURE...Lows tonight will be near or just below freezing. Low temperatures Monday night will drop into the mid 20s most areas. * IMPACTS...Sensitive vegetation may be damaged by snow and the near freezing temperatures tonight. A hard freeze Monday night will be a killing freeze to most vegetation. Outdoor sprinkler systems should be drained today to prevent damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
479 WWUS75 KBOU 090151 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 751 PM MDT Sun Oct 8 2017 COZ038>051-091000- /O.CON.KBOU.FZ.W.0003.171009T0600Z-171010T1600Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Fort Collins, Hereford, Loveland, Nunn, Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 751 PM MDT Sun Oct 8 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT TUESDAY... * TEMPERATURE...Lows tonight will be near or just below freezing. Low temperatures Monday night will drop into the mid 20s most areas. * IMPACTS...Sensitive vegetation may be damaged by snow and the near freezing temperatures tonight. A hard freeze Monday night will be a killing freeze to most vegetation. Outdoor sprinkler systems should be drained today to prevent damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
181 WWUS75 KBOU 091022 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 422 AM MDT Mon Oct 9 2017 COZ038>051-092230- /O.CON.KBOU.FZ.W.0003.000000T0000Z-171010T1600Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Fort Collins, Hereford, Loveland, Nunn, Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 422 AM MDT Mon Oct 9 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT TUESDAY... * TEMPERATURE...Lows this morning will be near or just below freezing. Low temperatures tonight are expected to drop into the lower to mid 20s across most of northeast Colorado. * IMPACTS...Sensitive vegetation may be damaged by snow and the near freezing temperatures this morning. The cold temperatures Monday night and Tuesday morning will be a killing freeze to most vegetation. Outdoor sprinkler systems should also be drained to prevent damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
501 WWUS75 KBOU 092102 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 302 PM MDT Mon Oct 9 2017 ...HARD FREEZE EXPECTED TONIGHT... .The Denver area and Northeastern Colorado will see the first hard freeze of the year tonight. Clearing skies and light winds will allow the temperature to drop well below freezing in most areas. COZ038>051-101100- /O.CON.KBOU.FZ.W.0003.000000T0000Z-171010T1600Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Fort Collins, Hereford, Loveland, Nunn, Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 302 PM MDT Mon Oct 9 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT TUESDAY... * TEMPERATURE...Lows will be in the lower to mid 20s. * IMPACTS...Cold temperatures will be a killing freeze to most tender vegetation. Damage to outdoor faucets and sprinkler systems is possible if they are not drained. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. Unhook hoses and drain outdoor sprinkler systems to prevent damage. && $$ Gimmestad
093 WWUS75 KBOU 101014 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 414 AM MDT Tue Oct 10 2017 ...COLD TEMPERATURES ACROSS NORTHEAST COLORADO THIS MORNING... .Clear skies overnight and a fresh blanket of snow have combined to cause temperatures to drop into the 20s across the northeast Colorado plains this morning. Douglas County has seen temperatures dip to the lower and mid 20s while readings in the Denver metropolitan area have been in the mid and upper 20s. Elsewhere across northeast Colorado temperatures have fallen to the upper 20s and lower 30s. Temperatures may still fall a few more degrees before sunrise. Sunny skies later this morning will cause temperatures to rise to afternoon highs in the 50s. COZ038>051-101600- /O.CON.KBOU.FZ.W.0003.000000T0000Z-171010T1600Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Fort Collins, Hereford, Loveland, Nunn, Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 414 AM MDT Tue Oct 10 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING... * TEMPERATURE...Lows will be in the lower to mid 20s. * IMPACTS...Cold temperatures will be a killing freeze to most tender vegetation. Damage to outdoor faucets and sprinkler systems is possible if they are not drained. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. Unhook hoses and drain outdoor sprinkler systems to prevent damage. && $$
036 WWUS75 KBOU 101542 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 942 AM MDT Tue Oct 10 2017 COZ038>051-101645- /O.EXP.KBOU.FZ.W.0003.000000T0000Z-171010T1600Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Fort Collins, Hereford, Loveland, Nunn, Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 942 AM MDT Tue Oct 10 2017 ...FREEZE WARNING WILL EXPIRE AT 10 AM MDT THIS MORNING... The Freeze Warning will be allowed to expire as temperatures have warmed above freezing. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this freeze warning went out at Oct 7, 9:43 PM MDT, 6 hours 35 minutes earlier.
Area forecast discussion, Oct 7, 9:43 PM MDT, 6 hours 35 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 943 PM MDT Sat Oct 7 2017 .UPDATE... Issued at 940 PM MDT Sat Oct 7 2017 Tail end of a 75-80kt 400-300mb level jet over nern Colorado at present time is projected to shift east-northeast of the fcst area after midnight. Its departure should gradually relax the mtn top stable layer and in turn deamplify the lee side mtn wave that has been in place for most of the day. Model cross sections aligned normal to the Front Range of wind comp and theta show this happening after 06z tonight. Therefore gusty west winds of 25-40kts will likely continue on the ridge tops and higher lee slopes of the Front Range for another couple of hours. Next, the beautiful standing mtn wave cloud that sat over Boulder and Larimer Counties for most of the day has nearly dissipated. However, a ribbon of mid-level moisture showing up on GOES-16 water vapor and IR imagery will slip south over the same area in the next hour, producing another mtn wave cloud. Otherwise, a clear to mostly clear night will allow for a great view of a bright nearly full autumn moon. Look for the mild temperatures out there now to steadily drop off as wind speeds decrease. Warmest temperatures will be found in breezy areas near the base of the foothills where mins may stay above 50 degs. && .SHORT TERM...(This evening through Sunday) Issued at 402 PM MDT Sat Oct 7 2017 Mostly sunny skies along with breezy west to northwesterly winds were producing warm and dry conditions across all of north central and northeastern Colorado. Temperatures across most plains locations were in the mid to upper 70s. Winds are expected to decrease over the plains this evening...with gusty winds continuing over the mountains and higher foothills. Cross sections show some amplification in the mountain wave near mountain top level which should result an increase in winds across the higher mountains and foothills from late this evening though about midnight...with wind gusts to 70 over the higher peaks. On Sunday...the upper level flow aloft becomes more southwesterly as an upper level trough of low pressure deepens over the northern Great Basin. This will allow the potential temperature gradient to weaken...resulting in decreased winds across all of north central and northeastern Colorado. Temperatures on Sunday should be around 5 degrees cooler than today due to increasing clouds...slight cold air advection and the lack of downslope wind. However...the cooling may be offset by some pre- frontal warming. By 00z...a few showers may begin to move into the very northern sections of the CWA as a strong cold front moves out of Wyoming into northern Colorado. .LONG TERM...(Sunday night through Saturday) Issued at 245 PM MDT Sat Oct 7 2017 First decent snowfall of the season for lower elevations seems to be on track for Sunday night into Monday. An upper level trough will move into wrn CO Sunday night and then move east southeast across the area on Mon. At the sfc, cold sfc high pres will move into the area Sun night into Mon an enhance upslope flow. Decent QG ascent is fcst late Sun night thru midday Mon with plenty of moisture. In addition placement of upper level jet Sun night into early Mon would suggest potential of banded pcpn as well. Only question at this point for heavier snowfall is lapse rates which are pretty low, however banded heavier pcpn certainly could compensate. At this point will leave current watches as is for Sun night into Mon although may need some advisories over portions of the plains as well. As for change over to snow, believe the I-25 corridor fm Denver north to the Wy border will be mainly all snow before midnight with areas further to the south and east gradually changing to snow overnight. By late Mon aftn into early Mon evening the upper level trough will move east of the area with snow gradually ending in the aftn. For late Mon night into Tue morning a hard freeze looks likely across all of nern CO. For Tue thru Thu SWLY flow aloft will be over the area with dry conditions and moderating temperatures. Highs will be back to seasonal levels for Wed and Thu. For Fri little change expected as dry WSW flow aloft will remain across the area with temperatures remaining nr seasonal normals. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 940 PM MDT Sat Oct 7 2017 VFR conditions will persist across the Denver metro area through Sunday afternoon. KBJC may experience occasional west winds of 15-25 kts overnight, with lighter drainage winds at KDEN and KAPA. On Sunday, KDEN and KAPA should see south-southeast winds of 12-20kts develop by late morning with the pressure falling along the foothills ahead of a strong cold front dropping south through Wyoming. Winds at KBJC for the most part will be light from the east-southeast for most of the day. && .BOU WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from late Sunday night through Monday afternoon for COZ038>041. Winter Storm Watch from Sunday evening through Monday afternoon for COZ033>036. && UPDATE...Baker SHORT TERM...Kalina LONG TERM...RPK AVIATION...Baker
Hazardous weather outlook, Oct 7, 9:29 AM MDT, 18 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 929 AM MDT Sat Oct 7 2017 COZ030>051-081530- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 929 AM MDT Sat Oct 7 2017 ...WINTRY WEATHER MOVING INTO NORTHEAST COLORADO SUNDAY NIGHT AND MONDAY... ...WINTER STORM WATCH FOR THE FRONT RANGE MOUNTAINS...FOOTHILLS... AND I-25 URBAN CORRIDOR... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Warm, dry, and breezy conditions will prevail today. Temperatures will be nearly 10 degrees above normal. Westerly flow aloft will bring the mild and breezy weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday Sunny and warm conditions will prevail Sunday, but an abrupt change in the weather will arrive Sunday night as a strong cold front and vigorous storm system moves over Colorado. Temperatures will fall rapidly Sunday evening after the cold front moves through. By midnight, temperatures are expected to be cold enough to bring the season's first accumulating snowfall to Denver and the I-25 Urban Corridor. Northerly wind gusts up to 30 MPH will continue after passage of the cold front. Accumulating snow on trees may cause damage, and snow-covered or slushy roads will be possible as well. Mountain areas will also receive moderate to heavy snowfall from Sunday night through Monday. Travel in the mountains may be hazardous during this time. As the upper level storm system moves out of the region Monday night, skies are expected to clear out, allowing temperatures to fall even further. A hard freeze is likely across northeast Colorado Monday night. Stay tuned to the National Weather Service or your local news media for the latest details on the upcoming weather changes. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 4:14 AM MDT | Winter Storm Warning | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 10 more | 35 hr |
| Oct 8, 4:14 AM MDT | Winter Weather Advisory | BOU | Adams, Arapahoe, Elbert, Grand, Jackson, Lincoln and 3 more | 35 hr |
Nearby
Freeze Warnings in Colorado, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.